Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 81, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 13, 2006, 6:19 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 6:19 PM CDT (23:19 UTC)
- Expired
- Oct 13, 2006, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3221 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:56 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 13, 3:56 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 356 PM CDT FRI OCT 13 2006 .SHORT TERM...FRONT WHICH CAME THROUGH OVERNIGHT IS NOW LOCATED WELL OFFSHORE AND S OF BRO. ELEVATED SHOWERS AND STRATIFORM RAIN HAVE BEEN PERSISTENT MUCH OF THE DAY...JUST S OF OUR CWA AND STRETCHING INTO OUR OFFSHORE WATERS. ALSO...COASTAL TROF MAY BE IN THE INITIAL STAGES OF FORMING IN THE MIDDLE TEXAS GULF WATERS...AS WINDS OFFSHORE VEER SLIGHTLY MORE ESE THAN THEN NEARSHORE A COASTAL BEND. EVIDENCE OF THIS OCCURRING AS THIN LINE ON RWS HAS FORMED IN AREA OF MOISTURE CONVERGENCE SHOWN BY MSAS OFFSHORE. THESE SHOWERS HAVE BEEN MOVG GRADUALLY W...AND WILL LIKELY REMAIN OVER THE NEARSHORE WATERS AND ALONG THE COAST TONIGHT AS COASTAL TROF SLOWLY STRENGTHENS. FURTHER W...AND THE MORE PROBLEMATIC FEATURE F THE AFTN AND THE NEAR-TERM AS ELEVATED SHOWERS AND THUNDERSTORMS THAT HAVE FORMED ACROSS WEBB COUNTY AND SPREAD INTO LA SALLE AND PORTIONS OF MCMULLEN AND DUVAL. MODELS DID NOT DO A GOOD JOB OF PICKING THIS UP. MODEST UPGLIDE AND WEAK RIPPLE IN SW SLOW COMING OUT OF MEXICO HAVE PRODUCED THESE ELEVATED SHOWERS. HAVE SHOWN IN THE FORECAST CHANCE POPS ALONG AND W OF I-37 THIS EVE AS PRECIP SLOWLY MOVES EAST. AFTER WHICH...SWING SHIFT CAN DETERMINE IF POPS NEED TO BE INCREASE FURTHER E OVERNIGHT. THE UPGLIDE SHOULD INCREASE SLOWLY TOMORROW ACROSS THE WRN 2/3RDS OF THE AREA...WITH PLENTY OFF ADDNTL PACIFIC MOISTURE IN THE SW FLOW ALOFT. THIS COMBINED W WEAK EMBD DISTBS IN THE SW FLOW SHOULD RESULT IN GRADUALLY INCREASING CHCS FOR PRECIP FM TO NE...ESP IN THE LATTER HALF OF THE DAY. DIFFERENCES BEGIN TO ARISE BETWEEN NAM AND GFS SAT NIGHT INTO SUN. GFS IS TOO AGGRESSIVE WITH SPINNING UP LOW S OF BRO AND MVG IT UP THE LOWER AND MID TX COAST. WILL INITIALLY FOLLOW CLOSER TO NAM. WITH WARM FRONT WORKING BACK THRU THE AREA SAT NIGHT AND INTO SUN LOOKS LIKE LIKELY POPS WILL OCCUR ACROSS THE AREA. TEMPS WILL BE VERY PROBLEMATIC WITH ALL THE CLOUD COVER. HAVE GNRYL FOLLOWED CLOSER TO THE GUIDANCE TONIGHT AND TOMORROW NIGHT...BUT WENT A FEW DEGS COOLER OUT W TOMORROW. && .LONG TERM (SUNDAY THROUGH FRIDAY)...A FNTL BOUNDARY WL SLOWLY MEANDER NWD AS A WARM FNT EARLY IN THE WEEK. DEEP MOISTURE FROM THE GULF AND PACIFIC ALONG WITH ISENTROPIC LIFT AND WK UPR SUPPORT WL PRODUCE SCTD/LKLY PCPN THROUGH MON. SOME OF THIS WL BE HEAVY AT TIMES. THE FNT IS EXPECTED TO BE NORTH OF THE AREA BY MON. AS THE FOCUS FOR PCPN SHIFTS NWD BY TUE AND WED...A GRADUAL DIMINISHMENT OF CLOUDS AND PCPN IS EXPECTED. WL SHOW A GOOD WARMING TREND THROUGH WED AS A RESULT. ANOTHER COLD FNT IS EXPECTED TO APPROACH THE CWA BY THU AND BE SOUTH OF THE AREA BY FRI. THERE STILL REMAINS SOME UNCERTAINTY WITH THE TIMING OF THIS FNT. FOR NOW WL GO WITH FROPA ON THU AFTN AS OPPOSED TO THE FATSER GFS SOLN. THIS IS IN LIGHT OF THE PERSISTENT SWLY FLOW ALOFT AND SLOWER CANADIAN/ECMWF FNTL POSITIONS. WL ONLY SHOW A MODEST COOLDOWN AS WELL BEHIND THIS FNT. WL GO WITH SLIGHT CHC/CHC POPS WITH THE FNT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 69 81 75 85 76 / 30 60 70 70 50 VICTORIA 63 81 72 81 72 / 20 30 70 70 50 LAREDO 68 79 72 81 75 / 40 70 60 50 50 ALICE 68 80 73 85 75 / 40 60 60 60 50 ROCKPORT 69 81 75 84 78 / 30 50 70 70 50 COTULLA 64 78 71 81 72 / 30 50 60 50 50 KINGSVILLE 69 81 74 86 76 / 40 70 70 70 50 NAVY CORPUS 71 82 76 85 78 / 30 60 70 70 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT-TERM MB/80...LONG-TERM
Hazardous weather outlook, Oct 13, 5:48 AM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT FRI OCT 13 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT HAS PUSHED OFFSHORE WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED MAINLY OFFSHORE. A FEW SHOWERS ARE POSSIBLE OVERLAND...BUT NO SEVERE WEATHER IS EXPECTED. A SMALL CRAFT ADVISORY WILL BE IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY THROUGH THURSDAY BUT NO ORGANIZED SEVERE WEATHER IS ANTICIPATED THROUGH THE PERIOD. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE GULF WATERS LATE SATURDAY...AND POSSIBLY AGAIN ON TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MW/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:11 PM CDT | Special Marine Warning | CRP | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.